Aa
A
A
A
Close
Epilepsy Community
1.81k Members
Avatar universal

Relapsed after 15 years

Dear Sir,

I have a small question, I kindly request your answer.

I am also suffering from epilepsy and for the past 24 years I only had 5 seizures since 1988 first I got this. Nobody in my family had this earlier, I fell down once in 1998. second in 1989, third in 1998, fourth in 2000. Since 1988 I have been under the same medicines but in different doses. Since 2001 I am following the below mentioned medication:

Tegretol 300 mg 1--0--1
eptoin 100mg 1--0--0
garoin 100mg 0--0--1

Since I did not have any seziure since 2000, so I went to the neurologist and asked him if I can stop taking medicines, he did all the EEG, MRI, blood test and then suggested me new tabs as below:

Tegretol CR 300 1--0--1
eptoin 100mg 1--0--0

and he stopped garoin in the night. After 2 weeks of stopping Garoin at night suddenly on 18th Jan morning 30 mins after I woke I up I got this attack again for 2-3 mins. we went to the doctor again and did some blood test and eeg and the phenotoyin level was very low (2.5 compared to the normal of 10 to 12) in my blood so he prescribed the following:

Tegretal CR 300mg 1--0--1
lobozam 10 mg 0--0--1
eptoin 300 mg 0--0--1

The I had terrible side effects of eptoin like feeling sleepy the whole day, very less coordination, not able to focus my eyes and blurred vision, slurred speech.

I went to the doctor again and told him about the side effects and he reduced the dosage of eptoin from 300 mg to 200 mg now I am taking it as below:

Tegretal CR 300mg 1--0--1
lobozam 10 mg 0--0--1
eptoin 100 mg 1--0--1

It has been 4 months since I am taking this new medication and I have not got the seizure, I have few questions to ask:
1. what made it relapse after so 15 years?

2. did stopping of garoin abruptly trigger the attack?

3. I still have little problem in coordination of movements (say like touching my nose and touching my finger at a little distance)

4. is it OK if I don't take any medicines in the afternoon because the first tablet I take is it 6:45 AM and the night tablet is at 9:30 PM such a long gap is it OK?

5. Whenever I had the seizure before that I get warning symptoms like twitching, sudden hand jerks before losing consciousness, is there something I can do to prevent the complete seizure when I am having this symptoms.
When I take the medicine I feel anxiety like palpitations in the below throat pulse and a felling (as if I am going to see my graduation results and I don't know if I have passed or not) I hope you understand that feeling.

6. In case my sleep pattern changes because of traveling overseas say I am going to Japan which is 3.5 hours ahead of us from India and I may be in business meetings which may affect my usual sleep and I may get less sleep or even if I sleep 8 to 9 hours there in japan but it may be late by Indian timings.
Earlier to this new seizure in Jan I was able to sleep at any time or stay awake late at night without any problem, but with this relapse and new seizure I am afraid to stay awake late.
In such cases of disturbed sleep pattern and less sleep what precautions should I take to avoid or prevent seizure

I will be ever grateful if you can guide me and answer my questions

I eagerly look forward to your reply.

Thanks & regards
Ramesh
0 Responses
Have an Answer?
Top Neurology Answerers
1780921 tn?1499301793
Queen Creek, AZ
Avatar universal
Minneapolis, MN
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Find out how beta-blocker eye drops show promising results for acute migraine relief.
In this special Missouri Medicine report, doctors examine advances in diagnosis and treatment of this devastating and costly neurodegenerative disease.
Here are 12 simple – and fun! – ways to boost your brainpower.
Discover some of the causes of dizziness and how to treat it.
Discover the common causes of headaches and how to treat headache pain.
Two of the largest studies on Alzheimer’s have yielded new clues about the disease